Alert archive / California / Wind Advisories in 2013
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 4, 2013, 2:54 AM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 5, 2013, 2:36 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2013, 2:54 AM PST (10:54 UTC)
- In effect from
- Nov 5, 2013, 2:36 AM PST
- Expired
- Nov 5, 2013, 2:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS75 KVEF 041054 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 254 AM PST MON NOV 4 2013 ...GUSTY NORTH WINDS TO DEVELOP OVERNIGHT AND TUESDAY IN THE LOWER COLORADO RIVER VALLEY... .STRONG AND GUSTY WINDS ARE EXPECTED BEHIND A COLD FRONT WHICH WILL BE MOVING THROUGH THE LOWER COLORADO RIVER AREA LATE TODAY OR EARLY TONIGHT. THE WINDS ARE EXPECTED TO INCREASE OVERNIGHT WITH THE STRONGEST WINDS LOOKED FOR ON TUESDAY. AZZ002-036-CAZ527-NVZ021-042300- /O.NEW.KVEF.WI.Y.0035.131105T1600Z-131105T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 254 AM PST MON NOV 4 2013 /354 AM MST MON NOV 4 2013/ ...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 2 PM PST /3 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND THE SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 2 PM PST /3 PM MST/ TUESDAY. * WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON. * LOCATIONS: MAINLY SOUTH OF HOOVER DAM INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...LAUGHLIN. * IMPACTS: STRONG WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. USE EXTRA CAUTION. && $$
3 follow-up statements
581 WWUS75 KVEF 042223 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 223 PM PST MON NOV 4 2013 AZZ002-036-CAZ527-NVZ021-051200- /O.CON.KVEF.WI.Y.0035.131105T1600Z-131105T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 223 PM PST MON NOV 4 2013 /323 PM MST MON NOV 4 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 2 PM PST /3 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 2 PM PST /3 PM MST/ TUESDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON. * LOCATIONS: MAINLY SOUTH OF HOOVER DAM INCLUDING...LAKE HAVASU... DESERT HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES... LAUGHLIN. * IMPACTS: STRONG WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. USE EXTRA CAUTION. && $$
661 WWUS75 KVEF 051036 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 236 AM PST TUE NOV 5 2013 AZZ002-036-CAZ527-NVZ021-052200- /O.EXT.KVEF.WI.Y.0035.131105T1036Z-131105T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 236 AM PST TUE NOV 5 2013 /336 AM MST TUE NOV 5 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST /3 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST /3 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE AREA WIDE BY EARLY MORNING WITH THE STRONGEST WINDS EXPECTED THROUGH EARLY THIS AFTERNOON...BEFORE DECREASING BY LATE AFTERNOON. * LOCATIONS: MAINLY SOUTH OF HOOVER DAM INCLUDING...LAKE HAVASU... DESERT HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY... NEEDLES... LAUGHLIN. * IMPACTS: STRONG WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. USE EXTRA CAUTION. && $$
872 WWUS75 KVEF 052147 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 147 PM PST TUE NOV 5 2013 AZZ002-036-CAZ527-NVZ021-052300- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-131105T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 147 PM PST TUE NOV 5 2013 /247 PM MST TUE NOV 5 2013/ ...WIND ADVISORY WILL EXPIRE AT 2 PM PST /3 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST /3 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. NORTH WIND GUSTS UP TO 40 MPH WILL DIMINISH THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:53 AM PST, 1 minute earlier.
Area forecast discussion, Nov 4, 2:53 AM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 253 AM PST MON NOV 4 2013 .SYNOPSIS...A DRY NORTHERLY FLOW WILL DEVELOP TONIGHT AND TUESDAY BEHIND AN EXITING LOW PRESSURE SYSTEM. COOL AND LOCALLY BREEZY CONDITIONS ARE EXPECTED WITH THE STRONGEST WINDS DOWN THE COLORADO RIVER VALLEY. EXPECT LIGHTER WINDS AND SOME WARMING UNDER HIGH PRESSURE ON WEDNESDAY. A DRY WESTERLY FLOW WILL BE OVER THE REGION THURSDAY THROUGH SATURDAY WITH TEMPERATURES WARMING TO NEAR NORMAL. && .SHORT TERM...THE TROUGH MOVING THROUGH NEVADA PRODUCED A FEW HUNDREDTHS OF AN INCH OF PRECIPITATION AND LIGHT SNOW IN LINCOLN COUNTY EARLIER TODAY BUT NOTHING MEASURABLE SO FAR IN NORTHERN MOHAVE COUNTY. ANY PRECIPITATION CHANCES WILL BE ENDING QUICKLY THIS EVENING AS THE TROUGH AXIS SHIFTS INTO UTAH. A SHOWER OR TWO CANNOT BE TOTALLY RULED OUT VERY EARLY THIS EVENING NEAR THE UTAH BORDER HOWEVER. OTHERWISE...A DRY NORTH/NORTHWEST FLOW WILL DEVELOP BEHIND THE TROUGH TONIGHT AND TUESDAY WITH COOL AND LOCALLY BREEZY CONDITIONS. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER VALLEY TUESDAY MORNING THROUGH EARLY AFTERNOON AND THE WIND ADVISORY ISSUED EARLIER IS STILL SUPPORTED BY MODEL GUIDANCE. HIGH PRESSURE WILL TRANSITION ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT WITH MOSTLY CLEAR SKIES AND THE START OF A WARMING TREND. .LONG TERM...THURSDAY THROUGH MONDAY...FLAT RIDGE OVER THE AREA AT THE START OF THE PERIOD THURSDAY MORNING, WILL BE DAMPENED QUICKLY BY THE PASSAGE OF A FAST MOVING SHORTWAVE TROUGH BRUSHING NORTHERN NEVADA THURSDAY NIGHT. MODELS CONSISTENT SHOWING ANY PRECIPITATION WILL REMAIN WELL NORTH OF CENTRAL NEVADA, WITH SOUTHERN NEVADA SEEING SOME HIGH CLOUDS AT TIMES. A BROAD FLAT RIDGE RETURNS OVER THE WEEKEND AS ATTENTION TURNS TO NEXT TROUGH POISED OFF THE NORTHWEST COAST BY LATE SUNDAY AFTERNOON. THERE WAS QUITE A DIFFERENCE BETWEEN LAST NIGHTS 00Z MODELS AND THE 12Z RUNS THIS MORNING. INSTEAD OF BRINGING THE LOW DOWN THE WEST COAST AND INLAND ACROSS THE AREA EARLY NEXT WEEK, LATEST 12Z GFS/ECMWF WEAKEN THE LOW AND SHIFT IT EAST ACROSS THE NORTHERN GREAT BASIN EARLY NEXT WEEK. DUE TO THE HIGH DEGREE OF UNCERTAINTY MADE LITTLE CHANGE TO NEXT MONDAYS FORECAST AND SEE HOW TONIGHTS MODEL HANDLE THE SITUATION. IT DOES LOOK LIKE TEMPERATURES WILL BE NEAR THE SEASONAL NORMALS FOR THE PERIOD. && .AVIATION...FOR MCCARRAN...NORTHEAST WINDS THROUGH ABOUT 02Z THIS EVENING 10-15 KTS THEN BECOMING NORTH/NORTHWEST AT 10 KTS THROUGH EARLY TUESDAY. WINDS WILL THEN BE NORTHEAST AROUND 10 KTS AGAIN AFTER 19Z TUESDAY. SCT-BKN CLOUDS MAINLY AOA 20 KFT UNTIL 02Z THIS EVENING THEN GENERALLY CLEAR SKIES THROUGH TUESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY NORTH WINDS THROUGH TUESDAY 10-15 KTS AND GUSTS 20-25 KTS. STRONGER NORTH WINDS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY INCLUDING KEED BY EARLY TUESDAY MORNING WITH SUSTAINED 20-25 KTS AND GUSTS AROUND 35 KTS. SCT-BKN CLOUDS EARLY THIS EVENING MAINLY IN MOHAVE COUNTY WITH BASES 10-15 KFT...OTHERWISE GENERALLY CLEAR SKIES THROUGH TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY FROM 8 AM TO 2 PM PST TUESDAY FOR NVZ021. AZ...WIND ADVISORY FROM 9 AM TO 3 PM MST TUESDAY FOR AZZ002-036. CA...WIND ADVISORY FROM 8 AM TO 2 PM PST TUESDAY FOR CAZ527. && HARRISON/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Nov 3, 3:44 AM PST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PST SUN NOV 3 2013 AZZ002-CAZ519>527-NVZ014-017-022-040245- LOWER COLORADO RIVER VALLEY-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SOUTHERN CLARK COUNTY- 344 AM PST SUN NOV 3 2013 /444 AM MST SUN NOV 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILIY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A PACIFIC STORM IS EXPECTED TO DROP INTO THE SOUTHERN GREAT BASIN LATE TODAY WITH INCREASED SOUTHWEST WINDS LOOKED FOR AHEAD OF THE SYSTEM. WINDS SHOULD REMAIN BELOW ADVISORY LEVELS HOWEVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-036-NVZ015-016-018>021-040245- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY- 344 AM PST SUN NOV 3 2013 /444 AM MST SUN NOV 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILIY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A PACIFIC STORM IS EXPECTED TO DROP INTO THE SOUTHERN GREAT BASIN LATE TODAY WITH INCREASED SOUTHWEST WINDS LOOKED FOR AHEAD OF THE SYSTEM. WINDS SHOULD REMAIN BELOW ADVISORY LEVELS HOWEVER. A FEW SHOWERS MAY BE SEEN TONIGHT ACROSS LINCOLN COUNTY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE STORM MOVES ACROSS THE REGION ON MONDAY...ANOTHER SHOT OF COOLER AIR AND GUSTY NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER VALLEY WILL BE SEEN ON MONDAY. COLD AND BREEZY CONDITIONS ARE THEN EXPECTED ON TUESDAY WITH POSSIBLE LAKE WIND ADVISORIES BEING NEEDED. WARMING AND DRYING WILL THEN BE SEEN WEDNESDAY AND CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Wind Advisories in Nevada, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.